Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 19, 2016, 4:42 PM EDT for Bladen County, Pender County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 19, 2016, 5:20 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bladen County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 76 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WUUS52 KILM 192042
SVRILM
NCC017-141-192145-
/O.NEW.KILM.SV.W.0112.160719T2042Z-160719T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHWESTERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 545 PM EDT
* AT 442 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMMON...OR 7
MILES NORTHEAST OF ELIZABETHTOWN...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...LAGOON...RUSKIN...CURRIE...THE BOROUGH...
MALPASS CORNER...WARDS CORNER...ROOKS...WILLARD...
BLADEN COMMUNITY COLLEGE...PENDERLEA...POINT CASWELL...
WHITE LAKE...DUBLIN...ATKINSON...WATHA AND BLADEN COUNTY HOSPITAL.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 390 AND 396.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
3458 7826 3455 7826 3472 7811 3473 7807
3467 7785 3442 7811 3467 7881 3482 7846
TIME...MOT...LOC 2042Z 297DEG 21KT 3471 7854
HAIL...1.00IN
WIND...60MPH
$$
SHK2 follow-up statements
813
WWUS52 KILM 192105
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
505 PM EDT TUE JUL 19 2016
NCC017-141-192145-
/O.CON.KILM.SV.W.0112.000000T0000Z-160719T2145Z/
BLADEN NC-PENDER NC-
505 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN BLADEN AND NORTHWESTERN PENDER COUNTIES...
AT 504 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAGOON...OR 12
MILES EAST OF ELIZABETHTOWN...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...LAGOON...CURRIE...THE BOROUGH...
MALPASS CORNER...WARDS CORNER...ROOKS...WILLARD...PENDERLEA...
POINT CASWELL...WHITE LAKE...ATKINSON AND WATHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
3458 7826 3455 7826 3472 7811 3473 7807
3467 7785 3442 7811 3465 7867 3474 7843
TIME...MOT...LOC 2104Z 297DEG 21KT 3465 7840
HAIL...1.00IN
WIND...60MPH
$$
SHK692
WWUS52 KILM 192120
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
520 PM EDT TUE JUL 19 2016
NCC017-141-192129-
/O.CAN.KILM.SV.W.0112.000000T0000Z-160719T2145Z/
BLADEN NC-PENDER NC-
520 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLADEN AND
NORTHWESTERN PENDER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED, THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
3458 7826 3455 7826 3472 7811 3473 7807
3467 7785 3442 7811 3465 7867 3474 7843
TIME...MOT...LOC 2117Z 297DEG 21KT 3461 7830
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:06 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 19, 3:06 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 306 PM EDT TUE JUL 19 2016 .SYNOPSIS... Potential for thunderstorms will exist in a hot and humid summertime air mass ahead of cold front. This cold front will drop across the area late Wednesday, bringing drier weather to follow. Temperatures will surge back above normal for the weekend, with the possibility of showers and thunderstorms increasing early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Tuesday...The latest models continue to show main focus of convection along sea breeze and related to a couple of shortwaves moving through from the NW. The upper trough axis will remain just off the east coast but the few shortwaves riding down in the northwest flow will help to trigger storms through tonight. The first shortwave helped to initiate convection over northern Bladen and Pender counties this morning. The steering flow was driving the storms due east. The best shortwave energy will move through North Carolina, especially just north of local forecast area, but it will extend farther south. It will move through this afternoon in time to combine with moderate instability and the sea breeze front to help enhance localized convection. Sfc based CAPE values remain up close to 4000 j/kg with pcp water values over 2 inches, temps around 90 and dewpoint temps into the 70s. A line of convection was stretched from west of Hartsville to Fayetteville and northeast toward Hatteras by mid aftn. With the steering flow out of the W-NW, these storms will track further into the area. Other storms developing upstream with next shortwave riding down from the northwest later today should reach the I-95 corridor this evening and the coast by daybreak. SPC has outlined a slight risk upstream in central NC into the Lumberton area and continues with marginal for rest of area. The main threat from stronger to possibly severe storms will be the threat of damaging winds with some mainly smaller hail possible. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 300 PM Tuesday...Main 500 mb trough will be aligned down the east coast into the Carolinas with trough axis along or just east of the coast. A shortwave moving just off the coast early Wed and any associated convection will be followed by drier air and subsidence aloft. This will leave local area in deep NW-N flow which will help to push a cold front south. The front will still be north of the area to start the day but winds will be veering around to the west ahead of it producing drier downslope air. Lingering moisture along the coast with pcp water values up to 1.8 inches could help trigger some convection earlier in the day, but drier air will continue to make its way in, especially aloft. This should limit overall instability, but localized forcing along sea breeze and front as it drops south may trigger a few storms with greater potential to drive down gusty winds, especially in northeast SC where best instability should remain. By mid aftn pcp water values will be around 1.5 inches as front continues to drop south and reaches into our area from the north. A deep northerly flow will push the front south of area by late Wed evening leaving a relatively drier air mass in place for Thurs. GFS shows dewpoints dropping down into the mid 60s across a good portion of the area. This will allow overnight temps Thurs night to drop down into the 60s over many spots. Temps will see a a couple of degree drop also as 850 temps show a drop from 19c Tues down to 16c on Thurs aftn. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 300 PM Tuesday...The extended forecast requires little in the way of changes as the theme will be mid level ridging along with the heat, at least for the first half. A broad west to east oriented ridge will build in mostly early in the period with rather dry mid levels as PWs are less than 1.5 inches. This should keep pops to a minimum both Friday and Saturday. As the moisture increases, approaching two inches (PW) Sunday, pops come back into play. It appears there is more of a diurnal signal with convection and this is probably indicative of remnant MCSs and the associated outflow boundaries. The moisture in the column kinda vacillates back and forth from Sunday onward. Overall the forecast for Sunday through Tuesday will probably resemble that of a couple of weeks ago, very hot, possible afternoon and evening/overnight thunderstorms with a slight albeit temporary seemingly refreshing airmass in its wake. Heat advisories look like a given Friday and Saturday with more uncertainty Sunday through Tuesday. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 18Z...Expect isolated to scattered convection to fire along the sea breeze this afternoon supported by a passing trough aloft. These storms should mainly affect the coastal terminals though it is possible that inland tafs could be affected. Another slug of energy aloft is firing storms inland and these may affect the terminals later this afternoon into the evening. Brief bouts of IFR are possible, but should last less than a quarter hour or so. Continued south to southwest flow. EXTENDED OUTLOOK...predominantly VFR outside of scattered showers and thunderstorms. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 300 PM...Southerly flow will continue on the western periphery of Bermuda High with very mnageable seas of 3 ft or less. A small ESE ground swell will continue to mix in. Overall expect rather tranquil wind and seas to continue but a W-NW steering flow will help guide some stronger thunderstorms over the waters through tonight. The winds will generally remain 10 to 15 kts but you can expect a slight spike in winds this afternoon between Piedmont trough and Bermuda High and some higher gusts possible in stronger storms. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 300 PM Tuesday...A cold front dropping down from the north should push across and south of the local waters Wednesday afternoon and evening. Expect S-SW flow ahead of the front but winds will veer around to the W-NW and eventually N as front drops south by late evening. Thunderstorms will still be a threat on Wed but by Thurs, drier air should make its way in with showers and thunderstorms becoming more isolated. A brief 15 kt surge is possible behind cold front Wed night into early Thurs with seas up to 3 ft but overall expect winds less than 15 kts and seas 3 ft or less. A persistent small ground swell up to 9 seconds will continue to mix in. LONG TERM /FRIDAY THROUGH SUNDAY/... As of 300 PM Tuesday...Bermuda high pressure will dominate the waters as would be expected this time of the year. Really the standard stuff, south to southwest winds of 10-15 knots with seas of 2-4 feet. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...RGZ SHORT TERM...DCH LONG TERM...CRM AVIATION...DL
Hazardous weather outlook, Jul 19, 4:06 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 406 PM EDT TUE JUL 19 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-202015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 406 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THROUGH MUCH OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT ADVISORY CRITERIA WILL LIKELY BE MET WITH HEAT INDICES EXCEEDING 105 DEGREES SATURDAY THROUGH MONDAY AFTERNOONS INTO EARLY EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-202015- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 406 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THROUGH MUCH OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 2:54 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL OGDEN 34.27N 77.80W
07/19/2016 E0.75 INCH NEW HANOVER NC PUBLIC
PENNY TO DIME SIZE HAIL REPORTED NEAR EATON ELEMENTARY
SCHOOL AND IN LANDFALL COMMUNITY
&&
EVENT NUMBER ILM1600244
HAWKINSSpecial weather statement, Jul 19, 3:12 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT TUE JUL 19 2016
NCZ106>108-192000-
COASTAL NEW HANOVER NC-COASTAL PENDER NC-INLAND NEW HANOVER NC-
312 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN NEW HANOVER COUNTY
UNTIL 400 PM EDT...
AT 311 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINDEMERE...OR NEAR WILMINGTON...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...WRIGHTSVILLE BEACH...FIGURE EIGHT ISLAND...
NORTH MASONBORO ISLAND...RICH INLET...JOHNNY MERCER PIER...
HAMPSTEAD...TOPSAIL BEACH...PORTERS NECK...MAYFAIRE...BAYSHORE...
OGDEN...LANDFALL...WINDEMERE...SEAGATE...SCOTTS HILL...KINGS GRANT...
CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS...MURRAYVILLE AND MASONBORO.
THIS INCLUDES INTERSTATE 140
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3427 7774 3414 7784 3414 7787 3432 7791
3434 7780 3431 7776 3436 7771 3437 7763
3436 7764 3437 7762
TIME...MOT...LOC 1911Z 270DEG 11KT 3425 7785
RANSpecial weather statement, Jul 19, 3:17 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
317 PM EDT TUE JUL 19 2016
NCZ105-192000-
INLAND PENDER NC-
317 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN PENDER COUNTY UNTIL 400
PM EDT...
AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MAPLE HILL...OR 12 MILES EAST OF BURGAW. THIS STORM WAS
MOVING NORTHEAST AROUND 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAPLE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3447 7773 3462 7784 3472 7770 3472 7768
3470 7767 3451 7759
TIME...MOT...LOC 1917Z 239DEG 3KT 3459 7772
RANSpecial weather statement, Jul 19, 3:26 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT TUE JUL 19 2016
NCZ087-192015-
ROBESON NC-
326 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR ROBESON COUNTY UNTIL 415 PM EDT...
AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PROSPECT...OR NEAR RED SPRINGS...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...FAIRMONT...ROWLAND...RAEMON...
PURVIS...BARNESVILLE...BUIE...ROBESON COMMUNITY COLLEGE...
HESTERTOWN...PROSPECT...ELROD...BARKER TEN MILE...MARIETTA...
PROCTORVILLE...MCDONALD...ORRUM...
RAYNHAM AND SOUTHEASTERN REGIONAL MEDICAL CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210...AND BETWEEN MILE
MARKERS 193 AND 214.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 23.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 373.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3459 7884 3457 7886 3454 7886 3434 7911
3463 7946 3483 7919
TIME...MOT...LOC 1926Z 312DEG 18KT 3472 7923
SHKSpecial weather statement, Jul 19, 3:49 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT TUE JUL 19 2016
NCZ106>109-192045-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-COASTAL PENDER NC-
INLAND NEW HANOVER NC-
349 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR NORTHERN NEW HANOVER COUNTY UNTIL
445 PM EDT...
AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILMINGTON. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...NORTH MASONBORO ISLAND...
FIGURE EIGHT ISLAND...JOHNNY MERCER PIER...WRIGHTSBORO...BAYSHORE...
OGDEN...SILVER LAKE...WINDEMERE...SCOTTS HILL...
CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS...
WILMINGTON INTERNATIONAL AIRPORT...PORTERS NECK...MAYFAIRE...
CASTLE HAYNE...HIGHTSVILLE...LANDFALL AND SEAGATE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 414 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 432 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 41 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3413 7785 3415 7794 3420 7796 3416 7797
3419 7806 3433 7802 3434 7799 3436 7798
3437 7799 3438 7796 3436 7794 3438 7792
3438 7790 3437 7790 3436 7789 3438 7786
3436 7781 3431 7776 3433 7774 3432 7770
TIME...MOT...LOC 1949Z 192DEG 1KT 3421 7789
REKSpecial weather statement, Jul 19, 4:20 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT TUE JUL 19 2016
NCZ096-192115-
BLADEN NC-
420 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR EASTERN BLADEN COUNTY UNTIL 515 PM
EDT...
AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF AMMON...OR 12 MILES NORTHEAST OF ELIZABETHTOWN...
MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAGOON AND WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3478 7843 3475 7839 3473 7839 3472 7838
3470 7837 3469 7835 3468 7835 3467 7832
3465 7832 3464 7831 3463 7832 3460 7830
3458 7826 3447 7842 3473 7859 3479 7844
TIME...MOT...LOC 2020Z 329DEG 22KT 3471 7843
REKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:27 AM EDT | Special Weather Statement | ILM | Pender | 48 min |
| Jul 19, 1:57 PM EDT | Special Weather Statement | ILM | New Hanover | 48 min |
| Jul 19, 2:01 PM EDT | Special Marine Warning | ILM | 29 min | |
| Jul 19, 2:07 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 38 min |
| Jul 19, 3:12 PM EDT | Special Weather Statement | ILM | New Hanover | 48 min |
| Jul 19, 3:17 PM EDT | Special Weather Statement | ILM | Pender | 43 min |
| Jul 19, 3:26 PM EDT | Special Weather Statement | ILM | Robeson | 49 min |
| Jul 19, 3:35 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 25 min |
| Jul 19, 3:49 PM EDT | Special Weather Statement | ILM | New Hanover | 56 min |
| Jul 19, 4:14 PM EDT | Areal Flood Warning | ILM | Brunswick, New Hanover | 3 hr |
| Jul 19, 4:20 PM EDT | Special Weather Statement | ILM | Bladen | 55 min |
| Jul 19, 4:23 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 43 min |
| Jul 19, 5:11 PM EDT | Special Weather Statement | ILM | Brunswick | 64 min |
| Jul 19, 5:25 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 65 min |
| Jul 19, 6:08 PM EDT | Special Weather Statement | ILM | Brunswick | 67 min |
| Jul 19, 6:52 PM EDT | Special Marine Warning | ILM | 23 min | |
| Jul 19, 7:05 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 25 min |
| Jul 19, 7:16 PM EDT | Special Marine Warning | ILM | 29 min | |
| Jul 19, 7:31 PM EDT | Special Weather Statement | ILM | Columbus | 59 min |
| Jul 19, 7:46 PM EDT | Special Marine Warning | ILM | 89 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.